Alert archive / North Carolina / Tornado Warnings in 2022
Tornado Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Mar 23, 2022, 4:29 PM EDT for Davidson County, Guilford County, Randolph County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2022, 4:29 PM EDT (20:29 UTC)
- Expired
- Mar 23, 2022, 5:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Davidson County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 128 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 4:45 PM EDT | FUNNEL CLOUD | 6 E Archdale, NC | PUBLIC REPORTS IMAGE OF A FUNNEL CLOUD CONSISTENT WITH WHERE DOPPLER RADAR INDICATED A POSSIBLE TORNADO. HOWEVER, HARD TO TELL IF IT IS IN CONTACT WITH GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
442
WFUS52 KRAH 232029
TORRAH
NCC057-081-151-232115-
/O.NEW.KRAH.TO.W.0001.220323T2029Z-220323T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
429 PM EDT Wed Mar 23 2022
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
East central Davidson County in central North Carolina...
Northern Randolph County in central North Carolina...
Southern Guilford County in central North Carolina...
* Until 515 PM EDT.
* At 429 PM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southeast of Thomasville, or 10 miles west of
Randleman, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Randleman around 445 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Climax, Jamestown, Trinity, Forest Oaks and Pleasant Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3602 7999 3606 7971 3588 7954 3569 7997
3583 8012
TIME...MOT...LOC 2029Z 234DEG 30KT 3580 7999
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Kren9 follow-up statements
406
WWUS52 KRAH 232034
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
434 PM EDT Wed Mar 23 2022
NCC057-232043-
/O.CAN.KRAH.TO.W.0001.000000T0000Z-220323T2115Z/
Davidson NC-
434 PM EDT Wed Mar 23 2022
...THE TORNADO WARNING FOR EAST CENTRAL DAVIDSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3587 8005 3602 7999 3606 7971 3588 7954
3576 7997 3582 8005
TIME...MOT...LOC 2033Z 228DEG 35KT 3583 7995
$$
NCC081-151-232115-
/O.CON.KRAH.TO.W.0001.000000T0000Z-220323T2115Z/
Randolph NC-Guilford NC-
434 PM EDT Wed Mar 23 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR NORTHERN
RANDOLPH AND SOUTHERN GUILFORD COUNTIES...
At 433 PM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles west of Randleman, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Randleman around 445 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Climax, Jamestown, Trinity, Forest Oaks and Pleasant Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3587 8005 3602 7999 3606 7971 3588 7954
3576 7997 3582 8005
TIME...MOT...LOC 2033Z 228DEG 35KT 3583 7995
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Kren848
WWUS52 KRAH 232039
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
439 PM EDT Wed Mar 23 2022
NCC081-151-232115-
/O.CON.KRAH.TO.W.0001.000000T0000Z-220323T2115Z/
Randolph NC-Guilford NC-
439 PM EDT Wed Mar 23 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR NORTHERN
RANDOLPH AND SOUTHERN GUILFORD COUNTIES...
At 439 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Randleman, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northern Randolph and southern Guilford Counties, including the
following locations... Climax, Jamestown, Trinity, Forest Oaks and
Pleasant Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3587 8002 3602 7999 3606 7971 3588 7954
3579 7994 3583 8001
TIME...MOT...LOC 2039Z 225DEG 39KT 3588 7989
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Kren635
WWUS52 KRAH 232044
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
444 PM EDT Wed Mar 23 2022
NCC081-151-232115-
/O.CON.KRAH.TO.W.0001.000000T0000Z-220323T2115Z/
Randolph NC-Guilford NC-
444 PM EDT Wed Mar 23 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
NORTHEASTERN RANDOLPH AND SOUTHERN GUILFORD COUNTIES...
At 444 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Randleman, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Greensboro, High Point, Archdale, Pleasant Garden, Jamestown, Climax,
Forest Oaks and Randleman Regional Reservior Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3589 7997 3602 7999 3606 7971 3588 7954
3584 7987 3585 7992
TIME...MOT...LOC 2044Z 226DEG 38KT 3591 7985
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Kren460
WWUS52 KRAH 232047
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
447 PM EDT Wed Mar 23 2022
NCC081-151-232115-
/O.CON.KRAH.TO.W.0001.000000T0000Z-220323T2115Z/
Randolph NC-Guilford NC-
447 PM EDT Wed Mar 23 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
NORTHEASTERN RANDOLPH AND SOUTHERN GUILFORD COUNTIES...
At 447 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Randleman, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Greensboro, High Point, Pleasant Garden, Jamestown, Climax and Forest
Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3591 7993 3601 7996 3606 7971 3588 7954
3586 7980 3587 7989
TIME...MOT...LOC 2047Z 222DEG 32KT 3593 7983
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Kren134
WWUS52 KRAH 232052
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
452 PM EDT Wed Mar 23 2022
NCC151-232101-
/O.CAN.KRAH.TO.W.0001.000000T0000Z-220323T2115Z/
Randolph NC-
452 PM EDT Wed Mar 23 2022
...THE TORNADO WARNING FOR NORTHEASTERN RANDOLPH COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3590 7958 3591 7987 3593 7990 3601 7992
3606 7971
TIME...MOT...LOC 2051Z 215DEG 30KT 3595 7980
$$
NCC081-232115-
/O.CON.KRAH.TO.W.0001.000000T0000Z-220323T2115Z/
Guilford NC-
452 PM EDT Wed Mar 23 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
SOUTHEASTERN GUILFORD COUNTY...
At 451 PM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles south of Greensboro, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Greensboro, Pleasant Garden, Climax and Forest Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3590 7958 3591 7987 3593 7990 3601 7992
3606 7971
TIME...MOT...LOC 2051Z 215DEG 30KT 3595 7980
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Kren619
WWUS52 KRAH 232056
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
456 PM EDT Wed Mar 23 2022
NCC081-232115-
/O.CON.KRAH.TO.W.0001.000000T0000Z-220323T2115Z/
Guilford NC-
456 PM EDT Wed Mar 23 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
SOUTHEASTERN GUILFORD COUNTY...
At 455 PM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles south of Greensboro, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Greensboro, Pleasant Garden, Climax and Forest Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3590 7958 3592 7982 3594 7985 3601 7986
3606 7971
TIME...MOT...LOC 2055Z 221DEG 17KT 3596 7979
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Kren552
WWUS52 KRAH 232059
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
459 PM EDT Wed Mar 23 2022
NCC081-232115-
/O.CON.KRAH.TO.W.0001.000000T0000Z-220323T2115Z/
Guilford NC-
459 PM EDT Wed Mar 23 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
SOUTHEASTERN GUILFORD COUNTY...
At 459 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Greensboro, moving northeast at 35
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Greensboro, Pleasant Garden and Forest Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3590 7958 3593 7978 3595 7982 3601 7982
3606 7971
TIME...MOT...LOC 2059Z 233DEG 29KT 3600 7974
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Kren835
WWUS52 KRAH 232103
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
503 PM EDT Wed Mar 23 2022
NCC081-232115-
/O.CON.KRAH.TO.W.0001.000000T0000Z-220323T2115Z/
Guilford NC-
503 PM EDT Wed Mar 23 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
SOUTHEASTERN GUILFORD COUNTY...
At 503 PM EDT, a severe thunderstorm capable of producing a tornado
was located near McLeansville, or 7 miles southeast of Greensboro,
moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Pleasant Garden and Forest Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3590 7958 3594 7975 3596 7978 3601 7979
3606 7971
TIME...MOT...LOC 2103Z 234DEG 30KT 3602 7970
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Kren565
WWUS52 KRAH 232106
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
506 PM EDT Wed Mar 23 2022
NCC081-232116-
/O.EXP.KRAH.TO.W.0001.000000T0000Z-220323T2115Z/
Guilford NC-
506 PM EDT Wed Mar 23 2022
...THE TORNADO WARNING FOR SOUTHEASTERN GUILFORD COUNTY WILL EXPIRE
AT 515 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 3590 7958 3594 7975 3596 7978 3601 7979
3606 7971
TIME...MOT...LOC 2106Z 234DEG 30KT 3603 7968
$$
KrenWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Mar 23, 4:00 PM EDT, 29 minutes earlier.
Area forecast discussion, Mar 23, 4:00 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 400 PM EDT Wed Mar 23 2022 .SYNOPSIS... A warm front will lift north across NC today, immediately ahead of a wave of low pressure that will track across western NC and VA tonight. A trailing cold front will cross the region early Thursday, while a secondary cold front will follow for Thursday night. && .NEAR TERM /THROUGH TONIGHT/... As of 400 PM Wednesday... A well-defined wedge front was draped at 19Z wswwd across srn VA and nwrn NC, with a separate warm front influenced by thinning high level overcast and pockets of diabatic heating into the 70s across srn and ern NC. The srn of those two boundaries will likely weaken prior to the arrival of any deep convection, with a more uniform gradient of 60s/60s likely across cntl NC by sunset. The wedge front, characterized by temperatures in the 40s and nely flow in hybrid cold air damming over the Shenandoah Valley, should remain better-defined while moving little through this evening. It will be along and immediately southeast of that wedge front, where weak buoyancy will be rooted in the boundary and where low level shear will be locally maximized, that will concentrate the greatest severe risk through the evening. That corridor will likely extend from near Shelby, NC to the Triad. Although recent radar data suggests limited convective intensity at this hour over the wrn Carolinas, additional heating as earlier noted will result in continued destabilization and risk for deepening cells, some of which could yet become superceullar and pose a risk of isolated tornadoes through this evening. .PREV DISCUSSION... /ISSUED 1200 PM EDT Wed Mar 23 2022/ A weakly-forced, high shear/low CAPE environment will support a conditional (Slight) risk of severe thunderstorms capable of producing isolated tornadoes and perhaps damaging wind gusts in w- cntl NC from mid afternoon through late this evening. 12Z upper air charts depict a mid/upper-level cyclone over IA, with surrounding broad, cyclonic flow and a positive tilt trough over the Plains and MS Valley. Within that cyclonic flow, a shortwave perturbation now evident in WV satellite data near the Sabine River will lift newd across the mid-South and OH Valley through 00Z Thu, then across the lwr Great Lakes tonight. Meanwhile, a series of upstream shortwave disturbances extending from the cntl and srn High Plains swd into MX-Chihuahua this morning are forecast to phase and close off into a separate closed low over srn IL/wrn KY by 12Z Thu, with a trailing trough axis extending swwd across the lwr MS Valley and wrn Gulf of Mexico. Downstream, shortwave ridging, extending north from a sub-tropical ridge over the swrn N. Atlantic, remained evident from the South Atlantic coast nwd across the Mid Atlantic, lwr Great Lakes, and ern Canada. A slowly progressive, ewd translation of this pattern will result through tonight. Between the larger-scale cyclone and sub-tropical ridge, a swly, ~125 kt nrn branch of the upper jet was evident in the 300 mb upper air data from wrn LA newd into the OH Valley, immediately-preceded by a srn branch jet of equal strength evident in 200 mb data from srn TX newd across ern LA and the srn Appalachians. While the axes of both jets are forecast to edge only slowly ewd in the slowly progressive flow noted above, some additional strengthening is forecast tonight, as the aforementioned phased shortwave perturbations deepen/tighten the mid/upper-level height fields. The models suggest the strongest/deepest forcing for ascent through the forecast period will accompany that strengthening jet from the nrn Gulf of Mexico newd across the ern Carolinas late tonight into early Thu. Otherwise and until then, a broad regime of low level warm air advection, evident in surface and upper air charts as veering wind profiles from the surface through 500 mb across the Southeast, will provide the most noteworthy forcing for ascent across cntl NC - the strongest of which is forecast generally between 18Z today and 00Z Thu. At the surface, 1028 mb high pressure over srn QC and related cold air damming over the Northeast and nrn Mid Atlantic will remain well- entrenched there. The srn bound of that CAD and significant low level stability was marked by a retreating wedge front from nwrn NC/wrn VA enewd across the DelmarVA. A triple point wave over nwrn GA will track generally newd and along the wedge boundary through the wrn Carolinas through this evening, and wrn VA tonight. The trailing cold front now over ern AL and the FL panhandle will move across the wrn Carolinas and reach the US 1 vicinity by 12Z Thu. The remnants of once-severe upstream deep convection over the lwr MS Valley on Tue, which has been moving newd across the wrn Carolinas this morning, is being supported by the aforementioned WAA regime and associated focused 925-850 mb moisture transport in a plume of 1.25-1.75' PWs from swrn VA swd across the w-cntl Carolinas. This mixed character rain band (stratiform rain with embedded shallow, cellular convection) will continue to focus across the wrn NC Piedmont through early this afternoon, while the influence of the sub-tropical ridge/shortwave ridging persists across the ern half of the state. Based on generally a tenth to third of an inch per hour of observed rainfall rates in that band, as much as one inch of rain will be possible across the nw Piedmont/Triad region with that activity. That rain will likely serve to strengthen the slowly retreating wedge front. Deep convection is likely to redevelop on the wrn edge of that rain band, amidst pockets of cloud breaks and stronger diurnal heating in the broader WAA regime and ahead of the triple point and trailing cold front across nrn/nern GA during the next few hours, then nnewd across the wrn Carolinas through early this evening. Associated strongly-veering wind profiles, especially through 3 km, would favor a supercellular storm mode with a primary risk of isolated tornadoes, despite only weak instability of generally less than 500-750 J/kg in cntl and wrn NC. This threat appears to be greatest in cntl NC over the nwrn and nrn Piedmont from approximately 3 or 4 PM EDT to 10 PM EDT. There may then be a lull in rain/convection for much of the night, with renewed newd development across the e-cntl Carolinas, along and ahead of the cold front, late tonight-early Thu. It will otherwise be increasingly humid, with temperatures this afternoon ranging from upr 60s/around 70 F over the nw Piedmont to mid/upper 70s in the srn Coastal Plain, then lows in the upr 50s to mid 60s. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... As of 340 PM Wednesday... A shortwave trough centered from srn IL/wrn KY swwd across the lwr MS Valley at 12Z Thu will accelerate newd across the OH Valley Thu and lwr Great Lakes Thu night. A trailing shortwave disturbance will pivot from srn TX enewd into the srn Appalachians/wrn Carolinas through the same time. An initially separate, ~125 kt srn stream jet and associated divergence max are forecast to streak across the ern Carolinas early Thu. That jet will then blend/phase with a closely-spaced nrn branch jet that will edge from just west of the Appalachians at 12Z Thu to the srn Mid Atlantic coast by 12Z Fri, with associated right entrance region forcing for ascent; considerable mid/high level cloudiness; and mostly stratiform rain that will edge only slowly ewd across cntl and ern NC through Thu night. At the surface, a lead cold front is forecast to extend from a triple point low over cntl VA swd across the ne NC Piedmont and Sandhills, approximately near US 1 at the start of the period. That front will move east across the NC Coastal Plain through early afternoon, with a lingering, preceding plume of deep moisture (PWs ~1.5") and weak instability. A trailing, secondary front will cross cntl NC Thu evening. Cellular convection may be ongoing Thu morning within that plume of moisture/instability, related to the initial srn branch jet streak, within the band of otherwise jet-induced stratiform rain. Increasingly-unidirectional shear profiles, characterized by long, straight forecast hodographs, would support a conditional risk of severe storms from splitting cells, as depicted by the past couple of runs of the HREF max/min Updraft Helicity. Hail and strong to locally damaging wind gusts would be the primary hazards. This severe threat appears greatest along and east of I-95 during the morning hours. Rainfall amounts are forecast to maximize around one half to one inch through the Coastal Plain, locally higher in storms. It will otherwise be mild, with daytime temperatures tempered by the mid/high-level overcast over all but the wrn piedmont, where increasing amounts of filtered sunshine are likely during the afternoon, with highs in the upr 60s to lwr 70s. Light rain may linger across ern NC for much of the night, including as far west as the Coastal Plain, with gradual west to east clearing otherwise and elsewhere, and with lows mostly in the 40s. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 254 PM Wednesday... The primary upper trough axis is progged to move across the Carolinas on Friday. While an uptick in moisture is also progged with the trough passage, the moisture is limited just enough to preclude any shower activity. So while a dry forecast is indicated for Friday, there will be an abundance of cloud cover along with seasonable temps. For the weekend, a series of upper short waves will move through the flow embedded in the long wave trough over the East. Each will have a weak low level boundary passage with some CAA in the wake of each. For now, it appears that the best chance for any rain with each will be confined to our north, but its possible that a quick passing shower could happen if any of these wave exceed expected strength. The main weather story will be temps, with frost potential Saturday and Sunday night (early Sunday morning and Monday morning). Look for rising heights during the first half of next week as the next trough move across the West. During this height rise, a warm front will lift north across our area Monday night, so can't rule out some light patchy rain as that happens, but right now we opt to keep PoPs low given the light nature and low confidence. The next front and rain-maker appears set to affect central NC late next week. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 145 PM Wednesday... Scattered to widespread SHRA will continue across the region through this evening, with strong to severe TSRA possible late this afternoon through early evening. Best chance of stronger storms will be near KINT/KGSO/KRDU between 22Z and 01Z this evening. LIFR VIS/CIGs are expected in the strongest storms, along with gusty and erratic winds and heavy downpours. There is also a small chance of an isolated tornado. Away from storms, southerly wind gusts of 15-25 kt will continue through early tonight. A brief lull in SHRA/TSRA is expected early tonight, then SHRA/TSRA redevelop as a cold front moves across the region Thursday morning. Greatest coverage of storms tomorrow morning will be across KRDU/KRWI/KFAY. Conditions will begin to improve towards the end of the TAF period. Beyond 18z Thu: SHRA/TSRA will exit east late Thu/early Fri, with VFR conditions likely to return early Fri. VFR conditions should dominate Fri-Mon, with gusty westerly winds possible Sat. && .EQUIPMENT... Data from a supplemental, special release sounding from 18Z today are available. KGSO RAOBs are otherwise temporarily scheduled for 12Z releases only due to helium supply issues. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...MWS LONG TERM...np AVIATION...JJT EQUIPMENT...RAH/WSH
Hazardous weather outlook, Mar 23, 3:01 PM EDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 301 PM EDT Wed Mar 23 2022 NCZ021>024-038>040-073>076-083-084-241915- Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham-Stanly- Montgomery-Moore-Lee-Anson-Richmond- 301 PM EDT Wed Mar 23 2022 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Scattered thunderstorms this afternoon and evening may become severe, with a primary threat of a tornado or two. Damaging straight-line winds and heavy downpours and a risk of flash flooding will also be possible. The time of greatest risk will be between 4 PM and 10 PM EDT. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this afternoon and evening. NCZ011-027-028-042-043-077-078-085-086-088-089-241915- Halifax-Nash-Edgecombe-Johnston-Wilson-Harnett-Wayne-Scotland-Hoke- Cumberland-Sampson- 301 PM EDT Wed Mar 23 2022 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. There is a chance of thunderstorms late tonight into Thursday morning, after 3 AM EDT. A few may become severe. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms mainly before noon Thursday. A few may become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday morning. NCZ007>010-025-026-041-241915- Person-Granville-Vance-Warren-Durham-Franklin-Wake- 301 PM EDT Wed Mar 23 2022 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Scattered thunderstorms this afternoon and evening will be capable of producing an isolated tornado and damaging straight-line wind. Heavy downpours and a risk of mainly urban flooding will also be possible. The time of greatest risk will be between 5 PM and 11 PM EDT. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this afternoon and evening.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 6:00 PM EDT | Special Weather Statement | RAH | Forsyth | 45 min |
| Mar 23, 6:07 PM EDT | Special Weather Statement | RAH | Person | 38 min |
Nearby
Tornado Warnings in North Carolina, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.